Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Albuquerque, NM

March 2, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 2, 2018, 6:24 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 3, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2018, 6:24 AM MST (13:24 UTC)
In effect from
Mar 3, 2018, 11:00 AM MST
Expired
Mar 3, 2018, 7:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS85 KABQ 021324
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM MST FOR THE 
NORTHEAST HIGHLANDS AND PLAINS BELOW SNOWPACK DUE TO STRONG WIND 
AND LOW HUMIDITY...

...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING 
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO
STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND 
IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW 
HUMIDITY...

.Winds will strengthen today through Sunday as an upper level low
pressure system passing north of New Mexico strengthens the flow
aloft and a surface trough develops in the lee of the Sangre de 
Cristo Mountains. Humidities will also plummet, as temperatures 
rise a few to around 15 degrees above normal, and Haines Indices 
reach 5 in many places. The strongest winds are expected Sunday 
when gusts to 50 mph will be common, except for gusts potentially
over 60 mph along and east of the Sangre de Cristo Mountains.

NMZ103-104-030200-
/O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
/O.CON.KABQ.FW.W.0013.180302T1900Z-180303T0200Z/
Northeast Highlands-Northeast Plains-
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MST Saturday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Sunday morning through Sunday evening. The Fire
Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains
  during the afternoon until early evening today through Sunday.
  Starting in the late morning Saturday and Sunday. The most
  critical conditions will occur during the mid to late afternoon
  on Sunday.
 
* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph today and Saturday, then from 25 to 40 mph with gusts
  potentially over 60 mph on Sunday. 

* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15
  percent each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today and Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ107-108-030200-
/O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
624 AM MST Fri Mar 2 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MST Saturday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Sunday morning through Sunday evening. 

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and
  the east central plains from late morning until early evening
  Saturday and Sunday. The most critical conditions will occur
  during the mid to late afternoon on Sunday.

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph
  Saturday, then from 25 to 35 mph with gusts up to 50 mph on
  Sunday.

* RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent 
  in Curry and Roosevelt Counties on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ106-030200-
/O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Middle Rio Grande Valley-
624 AM MST Fri Mar 2 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday morning through
Sunday evening. 

* AREA AND TIMING...Middle Rio Grande Valley including Albuquerque
  Sunday from late morning until early evening. The most critical
  conditions will occur during the mid to late afternoon.

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent
  northwest of Albuquerque.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
4 follow-up statements
176 
WWUS85 KABQ 030140
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING 
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO
STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND
IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW
HUMIDITY...

.Winds will re-strengthen on Saturday and more-so on Sunday as an
upper level low pressure system passes north of New Mexico. 
Humidity will also plummet, as temperatures rise a few to around 
15 degrees above normal, and Haines Indices reach 5 in many 
places. The strongest winds are expected Sunday when gusts to 50 
mph will be common, except for gusts potentially over 60 mph along
and east of the Sangre de Cristo Mountains.

NMZ103-104-031400-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-180303T0200Z/
/O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Northeast Highlands-Northeast Plains-
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Northeast Highlands and Northeast Plains of
  New Mexico during the late morning through early evening on both
  Saturday and Sunday. The most widespread critical conditions 
  will occur during the mid to late afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph Saturday, then from 25 to 40 mph with gusts potentially 
  over 60 mph on Sunday. 

* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 
  percent each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ107-108-031400-
/O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Sandia, Manzano and Gallinas Mountains-East Central Plains-
640 PM MST Fri Mar 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and 
  the east central plains from late morning until early evening 
  Saturday and Sunday. The most critical conditions will occur 
  during the mid to late afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph 
  Saturday, then from 25 to 35 mph with gusts up to 50 mph on 
  Sunday. 

* RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent 
  in Curry and Roosevelt Counties on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Sunday.

&&

$$

NMZ106-031400-
/O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
Middle Rio Grande Valley-
640 PM MST Fri Mar 2 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

* AREA AND TIMING...Middle Rio Grande Valley including 
  Albuquerque Sunday from late morning until early evening. The 
  most critical conditions will occur during the mid to late 
  afternoon. 

* 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent 
  northwest of Albuquerque. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
256 
WWUS85 KABQ 031332
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
632 AM MST Sat Mar 3 2018

...RED FLAG WARNING TODAY 11 AM TO 7 PM ALONG AND EAST OF THE 
CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW 
HUMIDITY...

...RED FLAG WARNING SUNDAY MID MORNING UNTIL EARLY EVENING ALONG 
AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE 
MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY...

.Winds will re-strengthen on today and more-so on Sunday as an 
upper level low pressure system passes north of New Mexico and a 
surface trough deepens in the lee of the southern Rockies. 
Humidity will also plummet, as temperatures rise a few to around 
15 degrees above normal, and Haines Indices reach 5 in many 
places. The strongest winds are expected Sunday when gusts to 50 
mph will be common, except for gusts potentially over 60 mph along
and east of the Sangre de Cristo Mountains.

NMZ103-104-107-108-040200-
/O.UPG.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
/O.NEW.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
/O.EXT.KABQ.FW.W.0014.180303T1800Z-180304T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
632 AM MST Sat Mar 3 2018

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 9 AM to 7 PM MST Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Along and east of the central mountain chain
  from late morning until early evening today, and from mid
  morning until early evening on Sunday. The most widespread
  critical conditions will occur during the mid to late 
  afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph today. From 25 to 40 mph with gusts to 50 mph on Sunday,
  when winds will shift out of the west during the late afternoon.
  Gusts may reach over 60 mph across the Northeast Highlands on
  Sunday.
 
* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 
  percent each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning for Sunday.

&&

$$

NMZ106-040200-
/O.UPG.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/
/O.NEW.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
Middle Rio Grande Valley-
632 AM MST Sat Mar 3 2018

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 9 AM to 7 PM MST Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Middle Rio Grande Valley including Albuquerque
  Sunday from mid morning until early evening. The most critical 
  conditions will occur during the mid to late afternoon. 

* 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Around 9 to 15 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
807 
WWUS85 KABQ 032120
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
220 PM MST Sat Mar 3 2018

...RED FLAG WARNING TODAY THROUGH 7 PM ALONG AND EAST OF THE 
CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW 
HUMIDITY...

...RED FLAG WARNING SUNDAY BETWEEN 9 AM AND 7 PM ALONG AND EAST 
OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE 
RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY...

.Winds have re-strengthened this afternoon and critical fire
weather conditions will persist through early evening. Winds will
be even stronger on Sunday as an upper level low pressure system 
passes north of New Mexico and a surface trough deepens in the lee
of the southern Rockies. The strongest winds are expected across
northeast New Mexico where gust between 50 and 60 mph will be
common. Like today, humidity will also plummet, as temperatures 
rise a few to around 15 degrees above normal, and Haines Indices 
reach 5 in many places. 

NMZ103-104-107-108-040200-
/O.CON.KABQ.FW.W.0014.000000T0000Z-180304T0200Z/
/O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
220 PM MST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
SUNDAY...

* AREA AND TIMING...Along and east of the central mountain chain
  through early evening today, and from mid morning until early
  evening on Sunday. The most widespread critical conditions will
  occur during the afternoon on Sunday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40
  mph today. Southwest 25 to 40 mph with gusts between 50 and 60
  mph on Sunday, becoming west during the late afternoon. Highest
  gusts are expected across the Northeast Highlands on Sunday.
 
* RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15
  percent today, and 5 to 12 percent on Sunday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Saturday.

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$

NMZ106-040200-
/O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
Middle Rio Grande Valley-
220 PM MST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
SUNDAY...

* AREA AND TIMING...Middle Rio Grande Valley including 
  Albuquerque Sunday from mid morning until early evening. The 
  most critical conditions will occur during the mid to late 
  afternoon. 

* 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up to
  45 mph.

* RELATIVE HUMIDITY...Around 8 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

34
271 
WWUS85 KABQ 040136
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
636 PM MST Sat Mar 3 2018

...RED FLAG WARNING SUNDAY BETWEEN 9 AM AND 7 PM ALONG AND EAST 
OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE 
RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY...

.While winds are starting to diminish. the critical fire weather 
conditions are only abating for a temporary period. Winds aloft
will strengthen overnight into Sunday as an upper level low 
pressure system passes north of New Mexico and a surface trough 
deepens in the lee of the southern Rockies. The strongest winds 
are expected across northeast New Mexico where gust between 50 and
60 mph will be common. Like today, humidity will also plummet, as
temperatures rise 5 to 15 degrees above normal, and Haines 
Indices reach 5 in many places.

NMZ103-104-107-108-041400-
/O.EXP.KABQ.FW.W.0014.000000T0000Z-180304T0200Z/
/O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
636 PM MST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
SUNDAY...

* AREA AND TIMING...Along and east of the central mountain chain
  from mid morning Sunday until the early evening. The most 
  widespread critical conditions will occur during the afternoon 
  on Sunday. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with gusts between 50 
  and 60 mph on Sunday, becoming west during the late afternoon. 
  Highest gusts are expected across the Northeast Highlands on 
  Sunday. 

* RELATIVE HUMIDITY...Minimum values ranging from 3 to 12 percent
  on Sunday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning for Sunday.

&&

$$

NMZ106-041400-
/O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/
Middle Rio Grande Valley-
636 PM MST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST
SUNDAY...

* AREA AND TIMING...Middle Rio Grande Valley including 
  Albuquerque Sunday from mid morning until early evening. The 
  most critical conditions will occur during the mid to late 
  afternoon. 

* 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up 
  to 45 mph. 

* RELATIVE HUMIDITY...Around 8 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:37 AM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 2, 4:37 AM MST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
437 AM MST Fri Mar 2 2018

.AVIATION...
12Z TAF CYCLE
Winds will be gusty today, especially in the lee of the Sangre de
Cristo Mountains where a lee side surface trough will tighten the
pressure gradient. Tonight, southeasterly low level return flow will
draw enhanced moisture and low clouds into the southeast plains,
possibly as far north as the Caprock and as far west as the Pecos
River Valley. This could impact ROW during the late night hours, but
confidence was not high enough to forecast a ceiling in the 12Z TAF.

44

&&

.PREV DISCUSSION...313 AM MST Fri Mar 2 2018...
.SYNOPSIS...
Dry and warmer today and Saturday with increasing winds. The one
storm to directly impact NM through next week will cross on Sunday,
bringing strong to potentially high winds, cooler temperatures and
a little rain and mountain snow. Winds diminish through much of next
week as a ridge of high pressure builds to our west then crosses the
state Thursday. Winds do pick up again next Friday. The week will
start chilly but end warm. All the while, it will be dry next week.

&&

.DISCUSSION...
A nice day on the way with lots of sunshine and warming temperatures.
The one negative will be the wind in the northeast, which will be
near advisory level from Las Vegas to Raton, east to Roy and Clayton.
Critical fire weather conditions will exist in the northeast this
afternoon. Highs will be noticeably warmer today and be above normal
everywhere.

Pretty much the same story Saturday as temperatures climb a few more
degrees higher. Strongest winds will again be in the northeast, with
near advisory level speeds. More critical fire weather conditions are
likely over the northeast and east central zones.

The storm churning away off the Pacific Northwest Coast will drift
south into Saturday before turning east Saturday night. The remnant
trough will swing through NM Sunday, bringing widespread windy
conditions, with strong to high winds across the northeast. A surface
cold front will race across the state Sunday delivering cooler
temperatures. The only sufficient moisture will be over the
northwest and north central zones, with rain and higher elevation
snow showers. Amounts look pretty bleak though.

The start of next week will chilly but dry and with less wind. A
ridge of high pressure will build to our west next week and finally
cross NM Thursday. This will keep the winds from getting too strong
and unfortunately, keep us dry as well. Increasing west to northwest
flow next Friday will kick up the winds again. Temperatures from
Tuesday through Friday will be on the increase, and be well above
normal by the end of the week.

CHJ

&&

.FIRE WEATHER...

...EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
TODAY THROUGH SUNDAY...

Critical fire weather conditions are expected to develop mainly
across the east today through Sunday as winds aloft strengthen and a
surface trough in the lee of the Sangre de Cristo Mountains deepens.
An upper level low pressure system over the Pacific northwest this
morning will migrate further inland Saturday, then cross the
northern and central Rockies Sunday and Sunday night while steering
the polar jet stream over NM. As a result surface winds will
strengthen each day today through Sunday with widespread strong
winds expected Sunday. The strongest winds on Sunday will be along
and east of the central mountain chain, where gusts to 50 mph will
be common. Gusts could reach over 60 mph along and east of the
Sangre de Cristo Mountains on Sunday. In addition to the wind,
humidities will trend downward through Saturday, before trending
above 15 percent across western and north central areas with a
Pacific cold front on Sunday. Haines Indices will also drop with the
front across the west on Sunday, and temperatures will drop below
normal. However, areas along and east of the central mountain chain,
and the Middle Rio Grande Valley, can expect the greatest fire
weather concerns of this critical stretch on Sunday due to the
combination of very strong winds, very low humidity and above normal
temperatures. Compared to locations farther east, confidence in
critical conditions is not as great in the Middle Rio Grande Valley
on Sunday because temperature departures from normal will not be as
great and the Haines Index will only be in the 2-4 range. The valley
was included for consistent messaging with the broad fire weather
concern to the east and the very high fire danger expected in the
bosque.

As the upper low passes eastward over the northern and central
Rockies on Sunday, it will produce a chance for rain and snow
showers from the west central to the northwest mountains, including
the northwest plateau. Accumulations are expected to be light and
favor the northwest mountains near the CO border.

In the wake of Sunday's cold front, high temperatures will cool
below normal on Monday and Tuesday, before trending gradually near
and above normal in the west on Wednesday, and above normal areawide
on Thursday. Despite the cool temperatures, humidities are forecast
to decrease Monday and Tuesday. In addition, the tail end of the jet
stream may linger over central and eastern areas on Monday with some
locally critical fire weather conditions around Clines Corners.
Otherwise, ridging over the western US should keep the weather dry
and winds below critical thresholds during the first half of the
coming work week.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM MST this evening for the
following zones... NMZ103-104.

Red Flag Warning from 11 AM to 8 PM MST Saturday for the following
zones... NMZ103-104-107-108.

Fire Weather Watch from Sunday morning through Sunday evening for
the following zones... NMZ103-104-106>108.

&&
Hazardous weather outlook, Mar 2, 5:01 AM MST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
501 AM MST Fri Mar 2 2018

NMZ501>540-031215-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
501 AM MST Fri Mar 2 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A red flag warning is in effect noon to 7 PM MST for the Northeast
Highlands and Plains where low humidities combined with strong winds
will create critical fire weather conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Red Flag Warning is in effect from 11 AM to 8 PM MST Saturday for
the eastern highlands and plains where low humidities combined with
strong winds will create critical fire weather conditions.

A fire Weather Watch is in effect Sunday for central and eastern
areas where low humidities combined with strong winds will likely
create critical fire weather conditions. Strong to high winds are
expected across eastern New Mexico with gusts to 60 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report strong and high winds through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:24 AM MSTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.